Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Pepto Bismol medication reduce discomfort caused by IBS problem?

Answered by
Dr.
Dr. Karen Steinberg

Internal Medicine Specialist

Practicing since :1981

Answered : 824 Questions

default
Posted on Mon, 18 Aug 2014 in Medicines and Side Effects
Question: I was prescribed Paromomycin as well as some other meds (have not started the other meds yet) due to my being diagnosed with whip worms and an amoeba - I didn't follow the directions for the use of the Paromomycin meds(stupidly) and have been taking the meds without food. I also have a significant IBS problem. I developed stomach pain after three days on the meds. Other than increasing my use of probiotics - is there anything else I can do or take to reduce the discomfort. Would Pepto Bismol be an option or gelasil?
doctor
Answered by Dr. Karen Steinberg 1 hour later
Brief Answer:
Pepto Bismol is an option

Detailed Answer:
Hi, thank you for using Healthcare Magic. You do not say if the stomach pain is like your IBS pain or more like a heartburn or acid stomach. PeptoBismol and Gelusil are both good options for acid stomach-type pains. PeptoBismol also has some anti-diarrheal effects if that is occurring, and may have some mild antibacterial effects as well. If it's more your IBS pain, there are some antispasmodics that help. These are prescription drugs so you need to ask your doctor. In the meantime, I suggest continuing with the PeptoBismol. Be sure you are following the directions carefully for these medicines, and try to eat something. PeptoBismol can cause dark stools, so do not be alarmed if this happens. Hope this answers your query. If you have further questions, I would be happy to answer them.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Gelusil

doctor1 MD

Hello Doctor, After lunch whatever it may be and irrespective of quantity, I feel burning sensation feeling on inside my body mainly stomach, throat, etc. Kindly help for a permanent solution/cure of the same. If I take Gelusil it helps. But I don...

doctor1 MD

Husband had a Zoloft get stuck in his throats and it disolves some, 5 minutes later has severe burning even making his eyes water and ears hurt

doctor1 MD

I am having a burning sensation in the heart region - I have taken ranitidine , mucaine gel etc., when I walked today afternoon to lunch i was panting. later when I passed stools i feel relieved i am diabetic and hypertensive on medications

doctor1 MD

Hello Doctor, It has been now 1 month started, that sometimes I get motion after 2-3 days and that too not proper motion. I need to put a lot of stress and effort to dispose the stools . After that, I get my body tired and sweat sometimes. In addition too, I also have this acidity problem too for past 5 years. If I have certain foods, I would have this acidity problem. My stomach would be increasing and some times when that acidity goes out through mouth, I feel much relief.So started having Gelusil tablets , which helped me in getting reduced the acidity problem. But even though when acidity goes through mouth, I have a burning sesnsation felt in middle of chest and would have dramatic pain at that point of time. Can you help me in providing a solution or what needs to be done for these 2 problems. Thanks, Sajih R

doctor1 MD

I have GERD ... I m 35 and weigh 180lbs.. I m 5 5 ... I ve been taking Zantac for about 2 weeks now and still is having problems. I am not noticing that after I eat, I can visibly see my stomach churning or doing something and I can surely feel it.. It feels like it felt when I was pregnant.. even though I know for sure I m not.. What is that?

doctor1 MD

I am fifteen years old and this weekend I was playing fast pitch softball and was hit by a pitch on my leg near the inner part of my shin it is hard and painful to touch it is also bruised and swollen. I tried to run sprints today but it hurt too much to put a lot of pressure on it what can I do to relieve the pain and a quick recovery because I am going to a college showcase this upcoming weekend. Please Help!!!! Thank you

doctor1 MD

is gelusil mps antacid is a syrup or suspension or tablet i am 30 years now i am 4 months pregent. is it safe to take gelusil mps during this period